Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Well,

I have been lurking here the last 4 months and it is time for some advice. Some quick background. I am a 29/F that has had moderate acne for about 13 years. I decided enough was enough and I am now about to start month 5 of Accutane. Month 1 and 2 I did 60mg, and 3-5 will be 80mg. I weight 130lbs.

I am finishing month 4 of Accutane today and my visit to the Doctor (She is actually only a physicians assistant) once again was not encouraging. I will just throw it out there and say I really do not like her at all, but I felt trapped by the ipledge system. (Not sure how easy it would be to switch doctors) Month 1 and 3 she was happy and told me everything was fine. Month 2 and now month 4 she doesn't like the results, so the tells me I have OCD and need to see a phsyciatrist. She is crazy. Like most with acne, I struggle not to pick, but I do not have OCD, that is for sure and of course as the acne is subsiding, I pick less and less!!!

So here is where my question comes....I thought today I would start the count down of my last 30 days, but she thinks maybe I should do 6 months. 5 months puts my cum dose at 183kg and 6 months is 223 kgs!!! My lips are so dry and cracked and my skin is a little better, but lots of redmarks that I think just need time to heal. I have one small spot on my forehead, but that is about it. My social life has been hell for the last 4 months and I don't think I can handle a 6th month with vacations and weddings to attend in June. What do you think I should do?

PS. I am trying to get refered through my HMO for a second opinion since I do not think this lady is qualified, but insurance sucks!

Share this post


Link to post
Share on other sites

I did 6 months, but didn't see any change in my last month. I know how you feel, it can be hell. It is your choice, however, to stop at any time. Many people do a second course after they have had time to heal. if you do not feel like you can handle another month, listen to your body. Take some time and heal and find a new doctor. You should never feel uncomfortable with a doctor.

Share this post


Link to post
Share on other sites
I did 6 months, but didn't see any change in my last month. I know how you feel, it can be hell. It is your choice, however, to stop at any time. Many people do a second course after they have had time to heal. if you do not feel like you can handle another month, listen to your body. Take some time and heal and find a new doctor. You should never feel uncomfortable with a doctor.

Agreed. You have every right to stop taking the medicine once you've decided enough is enough. And it sounds like your cumulative dosage is completely fine. My derm kept me on for a 7th month (we were both ok with this decision), but she emphasized that if the side effects got to be too much, I could stop taking the drug at any time. I think the same applies to you...you can start a 6th month for good measure, but if you want to quit before the month is over, it's totally within your prerogative to do so.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×